Yes, i've heard of it. It is Neurontin, (same thing) and is very good at helping ease neurolical pain. Easing up symtpoms directly affecting the nerve endings and routes of neuropathic sensations.
I'm surprised however, that your doctor isn't considering baclofen for the spasticity. I do understand that the med tizanadine that your on, seems to be helping but if he were trying for more "control" or less "spasticity" he could up the T , or switch to Bac. The neurontin will help with sensations more, and does not have any correlation with spasticity that i know of other than some "feelings".
I believe id ask him im he felt baclofen would help your dilema.
Alot of meds don't help some. I'm not sure its the meds themselves or our bodies were just prone to have some major things going on. What your describing i went through at home. I just did it for 4 days and eventually things eased out..........well alot of it did. i'm really not used to going to the hospital unless the vision is there, but as ive said before, in hindsight i should have on that attack. Mine was all over, even in neck muscles and arms.
Baclofen got me through it and i dont feel any residual of it. But from what i can tell about my body is "if its showed it to me once, it'll be back"
I edited this as I re-read ms uppities reply and when thought of in a different light it made total sense. Typing always leaves out the human factor unfortunately. I can tell you that my right leg will always have problems when bent (hard to straighten it) and during flares and just in case i forget MS it'll twist my ankles a few times and knot up under the skin to the look. During a flare it will activate that all again and then afterward leave me sore like i could find visible bruises but there are none. I do agree that it may not go away or even get better in some but it just really depends on alot of things, The amount of damage, your body and the amount that is totally broken or toyed with for now. I've had some things broken but others just involved during the flares. I dont know if they consider your attack totally over or not.....
sometimes they can last past the duration of hospital stay and steroids.
It is very much like alot of small strokes i was told by a neuro, the attacks being our strokes and the body's attempt to heal that of the same.
residual happens with both.
Since this is an exac, it will be left to see what remains residual over time.
(rephrasing this to say Since this might not be the "end" of this excac)
I've known some to be on interfurons then switch after 5 yrs to copaxone and do great. I have no idea why? Just different strokes for different folks i guess.
It's kind of a scary thing when we have the eye jazz going on with blurry stuff to wonder about strokes. I do show a small tia on my scan but they never seem bothered by that. (tho i am!)
They did explain (woman neuro at a clinic) that she had went into her field because of how interesting it is...and how Ms is like alot of small strokes. (not interesting for the wearer of the blows for sure!)
I do hope your legs improve a little as time goes bye if they dont altogether...until next God forbid Relapse.
As far as being on Betaseron, it is the strongest of the other options. I really dont wish to debate it or anything with anyone but...out of what theyve tried its one of the more potent and higher doses.
That however doesnt mean that your particular body wouldn't respond to another one better. Meds like Ms uppity has said before are a strange thing! to be sure!
What works in one, wont in another and so on....
thinking of you
Every day brings us closer to what we reach for .........in all things.
Post Edited (Kiera) : 2/27/2008 1:09:07 PM (GMT-7)